Alert archive / Illinois / River Flood Warnings in 2011
River Flood Warning 189, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jul 8, 2011, 10:19 AM CDT for Fayette County, Illinois. It took effect at Jul 9, 2011, 8:05 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jul 8, 2011, 10:19 AM CDT (15:19 UTC)
- In effect from
- Jul 9, 2011, 8:05 AM CDT
- Expired
- Jul 8, 2011, 8:34 PM CDT
- In force
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
County Fayette County, IL
The radar
The Lincoln radar (KILX), 131 km from the middle of the area, began a volume at 15:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kaskaskia River at Vandalia (VNDI2). The gauge peaked at 15.61 ft at Jul 9, 2011, 7:00 PM CDT.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 24 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05592500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
753
WGUS43 KLSX 081519
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1019 AM CDT FRI JUL 8 2011
...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVER IN ILLINOIS...
KASKASKIA RIVER AT VANDALIA AFFECTING FAYETTE COUNTY
.THIS FLOOD WARNING IS A RESULT OF 1 TO 2 INCHES OF PRECIPITATION THE
PAST 24 HOURS ACROSS THE BASIN...INCLUDING HIGHER AMOUNTS IN SOME
LOCATIONS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS SITUATION AND ISSUE
FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
ILC051-091519-
/O.NEW.KLSX.FL.W.0189.110709T1305Z-110711T1300Z/
/VNDI2.1.ER.110709T1305Z.110709T1800Z.110710T1300Z.NO/
1019 AM CDT FRI JUL 8 2011
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE KASKASKIA RIVER AT VANDALIA
* FROM SATURDAY MORNING TO MONDAY MORNING.
* AT 10:00 AM FRIDAY THE STAGE WAS 13.3 FEET.
* FLOOD STAGE IS 18.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY SATURDAY MORNING AND CONTINUE
TO RISE TO NEAR 18.9 FEET BY SATURDAY EARLY AFTERNOON. THE RIVER
WILL FALL BELOW FLOOD STAGE BY SUNDAY MORNING.
* IMPACT...AT 19.2 FEET...STATE HIGHWAY J JUST EAST OF COUNTY ROAD 206
BEGINS TO FLOOD NEAR THIS HEIGHT.
* IMPACT...AT 18.0 FEET...FLOOD STAGE. MINOR FLOODING BEGINS.
UNPROTECTED FARMLAND BEGINS TO FLOOD.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 07/09 07/10 07/11 07/12 07/13
KASKASKIA RIVER
VANDALIA 18.0 13.28 17.8 18.1 14.3 10.4 8.71 follow-up statement
295
WGUS83 KLSX 090134
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
834 PM CDT FRI JUL 8 2011
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN ILLINOIS...
THE KASKASKIA RIVER AT
...VANDALIA
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
ILC051-090204-
/O.CAN.KLSX.FL.W.0189.000000T0000Z-110711T1300Z/
/VNDI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
834 PM CDT FRI JUL 8 2011
THE FLOOD WARNING IS CANCELLED FOR
THE KASKASKIA RIVER AT VANDALIA.
* AT 8 PM FRIDAY THE STAGE WAS 15.0 FEET.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 15.5 FEET TOMORROW EVENING.
IT'S EARLIER UPTREND SLOWED CONSIDERABLY.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 07/09 07/10 07/11 07/12 07/13
KASKASKIA RIVER
VANDALIA 18.0 15.03 15.5 14.0 10.3 8.1 7.3What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jul 8, 9:14 AM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 8, 9:14 AM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ST LOUIS MO 914 AM CDT FRI JUL 8 2011 .UPDATE... /912 AM CDT FRI JUL 8 2011/ QUICK UPDATE TO THE FORECAST THIS MORNING TO PULL FOG OUT AND TWEAK SKY GRIDS BASED ON LATEST TRENDS. SHOULD SEE CLEARING TREND MARCH SOUTH TODAY...ALTHOUGH SOME OF THAT STRATUS WILL LIKELY BECOME STRATO-CU AS THE SUMMER SUN WORKS ON IT. NO OTHER CHANGES MADE AT THIS TIME. CVKING && .DISCUSSION... /316 AM CDT FRI JUL 8 2011/ PRECIPITATION HAS EXITED THE AREA AS THE ASSOCIATED SHORT WAVE MOVES EASTWARD INTO THE OHIO VALLEY. STRATUS HAS DEVELOPED IN THE WAKE OF THE PRECIPITATION AND COVERED ALL BUT NORTHEAST MO AND WEST CENTRAL IL. THINK THAT I-70 MAY BE THE DEFINING NORTHERN EDGE OF THE LOW CLOUDS WITH SOME FOG FURTHER NORTH...AND THIS SHOULD PERSIST THROUGH THE EARLY MORNING THEN LIFT INTO A SCT-BKN CU FIELD. OTHERWISE HIGH PRESSURE WILL DOMINATE TODAY WITH NELY SURFACE WINDS AND HIGHS IN THE 80S. HEIGHTS ALOFT WILL BEGIN TO RISE THIS EVENING AND PROGRESS IN ERNEST THIS WEEKEND AS THE EASTERN UPPER TROF DEPARTS AND AN UPPER HIGH BECOMES ESTABLISHED IN THE VICINITY OF THE MO/AR BORDER BY LATE SUNDAY. THIS EVOLUTION OF THE UPPER AIR REGIME AND THE EASTWARD RETREAT OF THE SURFACE HIGH WILL SET THE STAGE FOR A WARM-UP THAT WILL PROCEED THROUGH THE WEEKEND AND LOOKS TO PEAK ON MONDAY. PROGS INDICATE SOUTH TO SOUTHEAST SURFACE WINDS AND H85 TEMPS OF +22 TO +24 BY LATE SUNDAY...WITH WEST SOUTHWEST SURFACE WINDS AND H85 TEMPS OF +24 TO +26 ON MONDAY. THIS WARMING COMBINED WITH DEW POINTS RISING INTO THE LOW-MID 70S SHOULD RESULT IN AN EPISODE OF EXCESSIVE HEAT ON MONDAY WITH AFTERNOON HEAT INDEX VALUES OF 105+ IN MANY LOCATIONS. I WILL HIGHLIGHT THE HEAT IN THE HWO AND MMWB. THE ONLY CAVEAT TO THE FORECAST HEAT IS THE POTENTIAL FOR CLOUD DEBRIS OR THUNDERSTORMS...AND THIS WOULD BE MOST LIKELY IN NORTHERN MO THROUGH WEST CENTRAL IL. AT THIS TIME IT APPEARS THE EAST-WEST FRONT WILL BE NEAR THE MO/IA BORDER BY LATE MONDAY WITH THE AIR MASS TO ITS SOUTH CAPPED BY +12 TO +14 DEGC MID LEVEL TEMPS. THE FRONT THEN ATTEMPTS TO OOZE SOUTH ON MONDAY NIGHT INTO TUESDAY. GLASS && .AVIATION... /702 AM CDT FRI JUL 8 2011/ RECENT SATELLITE IMAGERY SHOWS THAT KCOU/KSTL/KSUS ARE ON THE NORTHERN EDGE OF LOW CLOUDS THAT IS MOVING SLOWLY SOUTH AND AWAY FROM THESE AIRPORTS. ACCORDINGLY...EXPECT LOW MVFR/IFR CEILINGS TO CLEAR THESE AIRPORT BY 13-14Z AND VSBYS TO IMPROVE THE VFR THE REST OF THE DAY INTO THE EVENING. MAY STILL BE SOME FOG REDEVELOP AFTER 09Z TONIGHT AS WINDS TURN LIGHT AND VARIABLE UNDER CLEAR SKIES. SPECIFICS FOR KSTL...KSTL IS RIGHT ON THE EDGE OF A DECK OF LOW CLOUDS THAT IS PUSHING SOUTH. HAVE LEFT A TEMPO GROUP UNTIL 13Z FOR LOW MVFR CEILINGS OVER ILLINOIS THAT MAY CLIP THE AIRPORT BEFORE THEY PUSH SOUTH OF THE AREA. OTHERWISE EXPECT DRY AND VFR CONDITIONS THE NEXT 36 HOURS AS WINDS SLOWLY VEER FROM NORTH TO EAST. BRITT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jul 8, 4:53 AM CDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 453 AM CDT FRI JUL 8 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-091000- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 453 AM CDT FRI JUL 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY DANGEROUS HEAT AND HUMIDITY IS EXPECTED ON MONDAY WITH PEAK AFTERNOON HEAT INDEX VALUES FROM 100 TO 110 DEGREES. THE CHANCE OF THUNDERSTORMS WILL RETURN TO NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. GLASS
In the hours before
Local storm report, Jul 8, 6:07 AM CDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
607 AM CDT FRI JUL 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 AM HEAVY RAIN 2 NE FRENCH VILLAGE 38.00N 90.37W
07/08/2011 M2.70 INCH ST. FRANCOIS MO TRAINED SPOTTER
STORM TOTAL
&&
JPLocal storm report, Jul 8, 6:31 AM CDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
631 AM CDT FRI JUL 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM HEAVY RAIN PATOKA 38.75N 89.10W
07/08/2011 M2.07 INCH MARION IL CO-OP OBSERVER
STORM TOTAL
&&
JPLocal storm report, Jul 8, 6:48 AM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
648 AM CDT FRI JUL 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM HEAVY RAIN 3 SE MATSON 38.58N 90.76W
07/08/2011 M2.89 INCH FRANKLIN MO TRAINED SPOTTER
STORM TOTAL...MEASURED AT THE COUNTRY CLUB OF ST.
ALBANS.
&&
JPLocal storm report, Jul 8, 8:20 AM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
820 AM CDT FRI JUL 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN MEHLVILLE 38.50N 90.32W
07/08/2011 M2.70 INCH ST. LOUIS MO CO-OP OBSERVER
STORM TOTAL
&&
JPLocal storm report, Jul 8, 8:23 AM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
823 AM CDT FRI JUL 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN PACIFIC 38.48N 90.75W
07/08/2011 M2.00 INCH FRANKLIN MO CO-OP OBSERVER
STORM TOTAL
&&
JPLocal storm report, Jul 8, 8:30 AM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
830 AM CDT FRI JUL 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN KINMUNDY 38.77N 88.85W
07/08/2011 M3.10 INCH MARION IL CO-OP OBSERVER
STORM TOTAL
&&
JPThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:07 PM CDT | Tornado Warning | LSX | Monroe, Randolph | 23 min |
| Jul 7, 7:14 PM CDT | Flash Flood Warning | LSX | Bond, Fayette, Macoupin, Madison, Montgomery | 6 hr |
| Jul 7, 7:48 PM CDT | Severe Thunderstorm Warning | LSX | Randolph | 42 min |
| Jul 7, 7:51 PM CDT | Flash Flood Warning | LSX | Clinton, Madison, Monroe, Randolph, Saint Clair, Washington | 6 hr |
| Jul 7, 11:30 PM CDT | Areal Flood Warning | LSX | Fayette, Marion | 10 hr |
| Jul 8, 12:03 AM CDT | Areal Flood Warning | LSX | Monroe | 9 hr |
| Jul 8, 3:17 PM CDT | Heat Advisory | LSX | Adams, Bond, Brown, Calhoun, Clinton, Fayette and 11 more | 4 days |
Nearby
River Flood Warnings in Illinois, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.